MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 2 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0230
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
"trunnionosis stem brace 2 and metal head 32mm +4mm.".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/trunnionosis involving an accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material, dimensional, functional and material analysis could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "unfortunately, there is little documentation for either of these inquiries and no office notes, operation notes or any other documentation was provided.It appears that either one patient had bilateral total hip arthroplasties, or these inquiries may concern two separate patients.I cannot confirm that any of these events occurred since there is no supporting documentation.In addition, the pi reporting is incomplete without documentation.There is mention that trunnionosis was involved in both of these inquiries which led to revision.The causes of trunnionosis are multifactorial including surgical technique factors such as proper assembly and preparation of the implants, as well as implantation, positioning, orientation, and fixation.Patient factors may also be involved including bmi and activity level, as well as implant factors." product history review: a review of the device history records indicates devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot.Conclusions: it was reported that the patient was revised due to trunnionosis.A review of the provided medical records by a clinician indicated the following: "unfortunately, there is little documentation for either of these inquiries and no office notes, operation notes or any other documentation was provided.It appears that either one patient had bilateral total hip arthroplasties, or these inquiries may concern two separate patients.I cannot confirm that any of these events occurred since there is no supporting documentation.In addition, the pi reporting is incomplete without documentation.There is mention that trunnionosis was involved in both of these inquiries which led to revision.The causes of trunnionosis are multifactorial including surgical technique factors such as proper assembly and preparation of the implants, as well as implantation, positioning, orientation, and fixation.Patient factors may also be involved including bmi and activity level, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
"trunnionosis stem brace 2 and metal head 32mm +4mm.".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/trunnionosis involving an unknown accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material, dimensional, functional and material analysis could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "unfortunately, there is little documentation for either of these inquiries and no office notes, operation notes or any other documentation was provided.It appears that either one patient had bilateral total hip arthroplasties, or these inquiries may concern two separate patients.I cannot confirm that any of these events occurred since there is no supporting documentation.In addition, the pi reporting is incomplete without documentation.There is mention that trunnionosis was involved in both of these inquiries which led to revision.The causes of trunnionosis are multifactorial including surgical technique factors such as proper assembly and preparation of the implants, as well as implantation, positioning, orientation, and fixation.Patient factors may also be involved including bmi and activity level, as well as implant factors." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to trunnionosis.A review of the provided medical records by a clinician indicated the following: "unfortunately, there is little documentation for either of these inquiries and no office notes, operation notes or any other documentation was provided.It appears that either one patient had bilateral total hip arthroplasties, or these inquiries may concern two separate patients.I cannot confirm that any of these events occurred since there is no supporting documentation.In addition, the pi reporting is incomplete without documentation.There is mention that trunnionosis was involved in both of these inquiries which led to revision.The causes of trunnionosis are multifactorial including surgical technique factors such as proper assembly and preparation of the implants, as well as implantation, positioning, orientation, and fixation.Patient factors may also be involved including bmi and activity level, as well as implant factors." the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
"trunnionosis stem brace 2 and metal head 32mm +4mm.".

Brand Name
SIZE 2 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key15146207
Report Number0002249697-2022-01132
Device Sequence Number5463882
Product Code LPH
UDI-Device Identifier04546540669476
UDI-Public04546540669476
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number6721-0230
Device Catalogue Number6721-0230
Device Lot Number64713603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer10/10/2022
11/14/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date11/01/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight120 KG